June  2021, 11(2): 433-478. doi: 10.3934/mcrf.2020043

Extended backward stochastic Volterra integral equations and their applications to time-Inconsistent stochastic recursive control problems

Department of Mathematics, Kyoto University, Kyoto 606–8502, Japan

Received  April 2020 Revised  August 2020 Published  October 2020

In this paper, we study extended backward stochastic Volterra integral equations (EBSVIEs, for short). We establish the well-posedness under weaker assumptions than the literature, and prove a new kind of regularity property for the solutions. As an application, we investigate, in the open-loop framework, a time-inconsistent stochastic recursive control problem where the cost functional is defined by the solution to a backward stochastic Volterra integral equation (BSVIE, for short). We show that the corresponding adjoint equations become EBSVIEs, and provide a necessary and sufficient condition for an open-loop equilibrium control via variational methods.

Citation: Yushi Hamaguchi. Extended backward stochastic Volterra integral equations and their applications to time-Inconsistent stochastic recursive control problems. Mathematical Control & Related Fields, 2021, 11 (2) : 433-478. doi: 10.3934/mcrf.2020043
References:
[1]

I. Alia, A non-exponential discounting time-inconsistent stochastic optimal control problem for jump-diffusion, Math. Control Relat. Fields, 9 (2019), 541-570.  doi: 10.3934/mcrf.2019025.  Google Scholar

[2]

I. Alia, F. Chighoub, N. Khelfallah and J. Vives, Time-consistent investment and consumption strategies under a general discount function, preprint, 2020, arXiv: 1705.10602. Google Scholar

[3]

T. BjörkM. Khapko and A. Murgoci, On time-inconsistent stochastic control in continuous time, Finance Stoch., 21 (2017), 331-360.  doi: 10.1007/s00780-017-0327-5.  Google Scholar

[4]

B. Djehiche and M. Huang, A characterization of sub-game perfect equilibria for SDEs of mean-field type, Dyn. Games Appl., 6 (2016), 55-81.  doi: 10.1007/s13235-015-0140-8.  Google Scholar

[5]

I. Ekeland and T. A. Pirvu, Investment and consumption without commitment, Math. Financ. Econ., 2 (2008), 57-86.  doi: 10.1007/s11579-008-0014-6.  Google Scholar

[6]

N. El KarouiS. Peng and M. C. Quenez, Backward stochastic differential equations in finance, Math. Finance, 7 (1997), 1-71.  doi: 10.1111/1467-9965.00022.  Google Scholar

[7]

Y. Hamaguchi, Small-time solvability of a flow of forward-backward stochastic differential equations, Appl. Math. Optim., 2020. doi: 10.1007/s00245-020-09654-7.  Google Scholar

[8]

Y. Hamaguchi, Time-inconsistent consumption-investment problems in incomplete markets under general discount functions, preprint, 2020, arXiv: 1912.01281. Google Scholar

[9]

C. Hernández and D. Possamaï, A unified approach to well-posedness of Type-Ⅰ backward stochastic Volterra integral equations, preprint, 2020, arXiv: 2007.12258. Google Scholar

[10]

E. Hille and R. S. Phillips, Functional Analysis and Semi-Groups, AMS, Providence, RI, 1957.  Google Scholar

[11]

M. Hu, Stochastic global maximum principle for optimization with recursive utilities, Probab. Uncertain. Quant. Risk, 2 (2017), 1-20.  doi: 10.1186/s41546-017-0014-7.  Google Scholar

[12]

Y. Hu, J. Huang and X. Li, Equilibrium for time-inconsistent stochastic linear-quadratic control under constraint, preprint, 2020, arXiv: 1703.09415. doi: 10.1137/15M1019040.  Google Scholar

[13]

Y. HuH. Jin and X. Y. Zhou, Time-inconsistent stochastic linear-quadratic control, SIAM J. Control Optim., 50 (2012), 1548-1572.  doi: 10.1137/110853960.  Google Scholar

[14]

Y. HuH. Jin and X. Y. Zhou, Time-inconsistent stochastic linear-quadratic control: Characterization and uniqueness of equilibrium, SIAM J. Control Optim., 55 (2017), 1261-1279.  doi: 10.1137/15M1019040.  Google Scholar

[15]

J. Lin, Adapted solutions of a backward stochastic nonlinear Volterra integral equation, Stoch. Anal. Appl., 20 (2002), 165-183.  doi: 10.1081/SAP-120002426.  Google Scholar

[16]

S. Peng, A general stochastic maximum principle for optimal control problems, SIAM J. Control Optim., 28 (1990), 966-979.  doi: 10.1137/0328054.  Google Scholar

[17]

Y. Shi and T. Wang, Solvability of general backward stochastic Volterra integral equations, J. Korean Math. Soc., 49 (2012), 1301-1321.  doi: 10.4134/JKMS.2012.49.6.1301.  Google Scholar

[18]

Y. ShiT. Wang and J. Yong, Optimal control problems of forward-backward stochastic Volterra integral equations, Math. Control Relat. Fields, 5 (2015), 613-649.  doi: 10.3934/mcrf.2015.5.613.  Google Scholar

[19]

Y. ShiJ. Wen and J. Xiong, Backward doubly stochastic Volterra integral equations and their applications, J. Differential Equations, 269 (2020), 6492-6528.  doi: 10.1016/j.jde.2020.05.006.  Google Scholar

[20]

R. Strotz, Myopia and inconsistency in dynamic utility maximization, Readings in Welfare Economics, 23 (1973), 128-143.   Google Scholar

[21]

H. Wang, Extended backward stochastic Volterra integral equations, quasilinear parabolic equations, and Feynman–Kac formula, Stoch. Dyn., 2020. doi: 10.1142/S0219493721500040.  Google Scholar

[22]

H. Wang, J. Sun and J. Yong, Recursive utility processes, dynamic risk measures and quadratic backward stochastic Volterra integral equations, Appl. Math. Optim., 2019. Google Scholar

[23]

H. Wang and J. Yong, Time-inconsistent stochastic optimal control problems and backward stochastic Volterra integral equations, preprint, 2019, arXiv: 1911.04995. Google Scholar

[24]

T. Wang, Characterization of equilibrium controls in time inconsistent mean-field stochastic linear quadratic problems. I, Math. Control Relat. Fields, 9 (2019), 385-409.  doi: 10.3934/mcrf.2019018.  Google Scholar

[25]

T. Wang, Equilibrium controls in time inconsistent stochastic linear quadratic problems, Appl. Math. Optim., 81 (2020), 591-619.  doi: 10.1007/s00245-018-9513-x.  Google Scholar

[26]

T. Wang and J. Yong, Backward stochastic Volterra integral equations–representation of adapted solutions, Stochastic Process. Appl., 129 (2019), 4926-4964.  doi: 10.1016/j.spa.2018.12.016.  Google Scholar

[27]

T. Wang and H. Zhang, Optimal control problems of forward-backward stochastic Volterra integral equations with closed control regions, SIAM J. Control Optim., 55 (2017), 2574-2602.  doi: 10.1137/16M1059801.  Google Scholar

[28]

Q. WeiJ. Yong and Z. Yu, Time-inconsistent recursive stochastic optimal control problems, SIAM J. Control Optim., 55 (2017), 4156-4201.  doi: 10.1137/16M1079415.  Google Scholar

[29]

W. Yan and J. Yong, Time-inconsistent optimal control problems and related issues, in Modeling, Stochastic Control, Optimization, and Applications, IMA Vol. Math. Appl., Springer, Cham, 2019,533–569. doi: 10.1007/978-3-030-25498-8_22.  Google Scholar

[30]

J. Yong, Backward stochastic Volterra integral equations and some related problems, Stochastic Process. Appl., 116 (2006), 779-795.  doi: 10.1016/j.spa.2006.01.005.  Google Scholar

[31]

J. Yong, Continuous-time dynamic risk measures by backward stochastic Volterra integral equations, Appl. Anal., 86 (2007), 1429-1442.  doi: 10.1080/00036810701697328.  Google Scholar

[32]

J. Yong, Well-posedness and regularity of backward stochastic Volterra integral equations, Probab. Theory Related Fields, 142 (2008), 21-77.  doi: 10.1007/s00440-007-0098-6.  Google Scholar

[33]

J. Yong, Time-inconsistent optimal control problems and the equilibrium HJB equation, Math. Control Relat. Fields, 2 (2012), 271-329.  doi: 10.3934/mcrf.2012.2.271.  Google Scholar

[34]

J. Yong, Linear-quadratic optimal control problems for mean-field stochastic differential equations–time-consistent solutions, Trans. Amer. Math. Soc., 369 (2017), 5467-5523.  doi: 10.1090/tran/6502.  Google Scholar

[35]

J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.  Google Scholar

[36]

J. Zhang, Backward Stochastic Differential Equations: From Linear to Fully Nonlinear Theory, Springer, New York, 2017. doi: 10.1007/978-1-4939-7256-2.  Google Scholar

show all references

References:
[1]

I. Alia, A non-exponential discounting time-inconsistent stochastic optimal control problem for jump-diffusion, Math. Control Relat. Fields, 9 (2019), 541-570.  doi: 10.3934/mcrf.2019025.  Google Scholar

[2]

I. Alia, F. Chighoub, N. Khelfallah and J. Vives, Time-consistent investment and consumption strategies under a general discount function, preprint, 2020, arXiv: 1705.10602. Google Scholar

[3]

T. BjörkM. Khapko and A. Murgoci, On time-inconsistent stochastic control in continuous time, Finance Stoch., 21 (2017), 331-360.  doi: 10.1007/s00780-017-0327-5.  Google Scholar

[4]

B. Djehiche and M. Huang, A characterization of sub-game perfect equilibria for SDEs of mean-field type, Dyn. Games Appl., 6 (2016), 55-81.  doi: 10.1007/s13235-015-0140-8.  Google Scholar

[5]

I. Ekeland and T. A. Pirvu, Investment and consumption without commitment, Math. Financ. Econ., 2 (2008), 57-86.  doi: 10.1007/s11579-008-0014-6.  Google Scholar

[6]

N. El KarouiS. Peng and M. C. Quenez, Backward stochastic differential equations in finance, Math. Finance, 7 (1997), 1-71.  doi: 10.1111/1467-9965.00022.  Google Scholar

[7]

Y. Hamaguchi, Small-time solvability of a flow of forward-backward stochastic differential equations, Appl. Math. Optim., 2020. doi: 10.1007/s00245-020-09654-7.  Google Scholar

[8]

Y. Hamaguchi, Time-inconsistent consumption-investment problems in incomplete markets under general discount functions, preprint, 2020, arXiv: 1912.01281. Google Scholar

[9]

C. Hernández and D. Possamaï, A unified approach to well-posedness of Type-Ⅰ backward stochastic Volterra integral equations, preprint, 2020, arXiv: 2007.12258. Google Scholar

[10]

E. Hille and R. S. Phillips, Functional Analysis and Semi-Groups, AMS, Providence, RI, 1957.  Google Scholar

[11]

M. Hu, Stochastic global maximum principle for optimization with recursive utilities, Probab. Uncertain. Quant. Risk, 2 (2017), 1-20.  doi: 10.1186/s41546-017-0014-7.  Google Scholar

[12]

Y. Hu, J. Huang and X. Li, Equilibrium for time-inconsistent stochastic linear-quadratic control under constraint, preprint, 2020, arXiv: 1703.09415. doi: 10.1137/15M1019040.  Google Scholar

[13]

Y. HuH. Jin and X. Y. Zhou, Time-inconsistent stochastic linear-quadratic control, SIAM J. Control Optim., 50 (2012), 1548-1572.  doi: 10.1137/110853960.  Google Scholar

[14]

Y. HuH. Jin and X. Y. Zhou, Time-inconsistent stochastic linear-quadratic control: Characterization and uniqueness of equilibrium, SIAM J. Control Optim., 55 (2017), 1261-1279.  doi: 10.1137/15M1019040.  Google Scholar

[15]

J. Lin, Adapted solutions of a backward stochastic nonlinear Volterra integral equation, Stoch. Anal. Appl., 20 (2002), 165-183.  doi: 10.1081/SAP-120002426.  Google Scholar

[16]

S. Peng, A general stochastic maximum principle for optimal control problems, SIAM J. Control Optim., 28 (1990), 966-979.  doi: 10.1137/0328054.  Google Scholar

[17]

Y. Shi and T. Wang, Solvability of general backward stochastic Volterra integral equations, J. Korean Math. Soc., 49 (2012), 1301-1321.  doi: 10.4134/JKMS.2012.49.6.1301.  Google Scholar

[18]

Y. ShiT. Wang and J. Yong, Optimal control problems of forward-backward stochastic Volterra integral equations, Math. Control Relat. Fields, 5 (2015), 613-649.  doi: 10.3934/mcrf.2015.5.613.  Google Scholar

[19]

Y. ShiJ. Wen and J. Xiong, Backward doubly stochastic Volterra integral equations and their applications, J. Differential Equations, 269 (2020), 6492-6528.  doi: 10.1016/j.jde.2020.05.006.  Google Scholar

[20]

R. Strotz, Myopia and inconsistency in dynamic utility maximization, Readings in Welfare Economics, 23 (1973), 128-143.   Google Scholar

[21]

H. Wang, Extended backward stochastic Volterra integral equations, quasilinear parabolic equations, and Feynman–Kac formula, Stoch. Dyn., 2020. doi: 10.1142/S0219493721500040.  Google Scholar

[22]

H. Wang, J. Sun and J. Yong, Recursive utility processes, dynamic risk measures and quadratic backward stochastic Volterra integral equations, Appl. Math. Optim., 2019. Google Scholar

[23]

H. Wang and J. Yong, Time-inconsistent stochastic optimal control problems and backward stochastic Volterra integral equations, preprint, 2019, arXiv: 1911.04995. Google Scholar

[24]

T. Wang, Characterization of equilibrium controls in time inconsistent mean-field stochastic linear quadratic problems. I, Math. Control Relat. Fields, 9 (2019), 385-409.  doi: 10.3934/mcrf.2019018.  Google Scholar

[25]

T. Wang, Equilibrium controls in time inconsistent stochastic linear quadratic problems, Appl. Math. Optim., 81 (2020), 591-619.  doi: 10.1007/s00245-018-9513-x.  Google Scholar

[26]

T. Wang and J. Yong, Backward stochastic Volterra integral equations–representation of adapted solutions, Stochastic Process. Appl., 129 (2019), 4926-4964.  doi: 10.1016/j.spa.2018.12.016.  Google Scholar

[27]

T. Wang and H. Zhang, Optimal control problems of forward-backward stochastic Volterra integral equations with closed control regions, SIAM J. Control Optim., 55 (2017), 2574-2602.  doi: 10.1137/16M1059801.  Google Scholar

[28]

Q. WeiJ. Yong and Z. Yu, Time-inconsistent recursive stochastic optimal control problems, SIAM J. Control Optim., 55 (2017), 4156-4201.  doi: 10.1137/16M1079415.  Google Scholar

[29]

W. Yan and J. Yong, Time-inconsistent optimal control problems and related issues, in Modeling, Stochastic Control, Optimization, and Applications, IMA Vol. Math. Appl., Springer, Cham, 2019,533–569. doi: 10.1007/978-3-030-25498-8_22.  Google Scholar

[30]

J. Yong, Backward stochastic Volterra integral equations and some related problems, Stochastic Process. Appl., 116 (2006), 779-795.  doi: 10.1016/j.spa.2006.01.005.  Google Scholar

[31]

J. Yong, Continuous-time dynamic risk measures by backward stochastic Volterra integral equations, Appl. Anal., 86 (2007), 1429-1442.  doi: 10.1080/00036810701697328.  Google Scholar

[32]

J. Yong, Well-posedness and regularity of backward stochastic Volterra integral equations, Probab. Theory Related Fields, 142 (2008), 21-77.  doi: 10.1007/s00440-007-0098-6.  Google Scholar

[33]

J. Yong, Time-inconsistent optimal control problems and the equilibrium HJB equation, Math. Control Relat. Fields, 2 (2012), 271-329.  doi: 10.3934/mcrf.2012.2.271.  Google Scholar

[34]

J. Yong, Linear-quadratic optimal control problems for mean-field stochastic differential equations–time-consistent solutions, Trans. Amer. Math. Soc., 369 (2017), 5467-5523.  doi: 10.1090/tran/6502.  Google Scholar

[35]

J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.  Google Scholar

[36]

J. Zhang, Backward Stochastic Differential Equations: From Linear to Fully Nonlinear Theory, Springer, New York, 2017. doi: 10.1007/978-1-4939-7256-2.  Google Scholar

[1]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[2]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[3]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[4]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[5]

Seung-Yeal Ha, Dongnam Ko, Chanho Min, Xiongtao Zhang. Emergent collective behaviors of stochastic kuramoto oscillators. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1059-1081. doi: 10.3934/dcdsb.2019208

[6]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[7]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021014

[8]

Elena K. Kostousova. External polyhedral estimates of reachable sets of discrete-time systems with integral bounds on additive terms. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021015

[9]

Ardeshir Ahmadi, Hamed Davari-Ardakani. A multistage stochastic programming framework for cardinality constrained portfolio optimization. Numerical Algebra, Control & Optimization, 2017, 7 (3) : 359-377. doi: 10.3934/naco.2017023

[10]

Shangzhi Li, Shangjiang Guo. Permanence and extinction of a stochastic SIS epidemic model with three independent Brownian motions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2693-2719. doi: 10.3934/dcdsb.2020201

[11]

Xianming Liu, Guangyue Han. A Wong-Zakai approximation of stochastic differential equations driven by a general semimartingale. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2499-2508. doi: 10.3934/dcdsb.2020192

[12]

Pengfei Wang, Mengyi Zhang, Huan Su. Input-to-state stability of infinite-dimensional stochastic nonlinear systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021066

[13]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[14]

Guo-Bao Zhang, Ruyun Ma, Xue-Shi Li. Traveling waves of a Lotka-Volterra strong competition system with nonlocal dispersal. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 587-608. doi: 10.3934/dcdsb.2018035

[15]

Dan Wei, Shangjiang Guo. Qualitative analysis of a Lotka-Volterra competition-diffusion-advection system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2599-2623. doi: 10.3934/dcdsb.2020197

[16]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[17]

Longxiang Fang, Narayanaswamy Balakrishnan, Wenyu Huang. Stochastic comparisons of parallel systems with scale proportional hazards components equipped with starting devices. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021004

[18]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[19]

Shihu Li, Wei Liu, Yingchao Xie. Large deviations for stochastic 3D Leray-$ \alpha $ model with fractional dissipation. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2491-2509. doi: 10.3934/cpaa.2019113

[20]

Xiaohu Wang, Dingshi Li, Jun Shen. Wong-Zakai approximations and attractors for stochastic wave equations driven by additive noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2829-2855. doi: 10.3934/dcdsb.2020207

2019 Impact Factor: 0.857

Article outline

[Back to Top]